Alert archive / Florida / Beach Hazards Statements in 2021

Beach Hazards Statement 5, NWS Tampa Bay, FL

July 9, 2021Pinellas County, Florida

NWS Tampa Bay, FL issued this beach hazards statement at Jul 9, 2021, 5:19 AM EDT for Pinellas County, Florida. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jul 9, 2021, 5:19 AM EDT (09:19 UTC)
Expired
Jul 9, 2021, 10:00 PM EDT
In force
17 hr
Issued by
NWS Tampa Bay, FL

County Pinellas County, FL

The radar

The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2021-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 494 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2021-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
494 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1303 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

568 
WHUS42 KTBW 090919
CFWTBW

Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
519 AM EDT Fri Jul 9 2021

FLZ050-100200-
/O.NEW.KTBW.BH.S.0005.210709T0919Z-210710T0200Z/
Pinellas-
519 AM EDT Fri Jul 9 2021

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

* WHAT...Respiratory irritation associated with Red Tide 
  possible in some coastal areas.

* WHERE...Coastal Southern Pinellas County.

* WHEN...Through this evening.

* IMPACTS...Symptoms from Red Tide may include coughing, 
  sneezing, and tearing eyes. People with asthma, emphysema, or 
  any chronic lung disease may be more sensitive. Irritation may 
  vary by beach and throughout the day.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at Jul 9, 4:27 AM EDT, 52 minutes earlier.

Area forecast discussion, Jul 9, 4:27 AM EDT, 52 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
427 AM EDT Fri Jul 9 2021

.DISCUSSION...
High pressure will continue to ridge across the peninsula through
the weekend with a trough in place just to the north of the area.
Ridging builds in at the surface and aloft over the western
Atlantic and shifts the ridge axis north of the state for next
week with stronger E/SE flow establishing. Deep moisture will
allow for scattered to numerous showers and thunderstorms each
day. Highs will remain in the upper 80s to lower 90s each day with
lows in the lower to mid 70s inland to the upper 70s to near 80
along the coast.

&&

.AVIATION...
Light winds will increase from the SE across the southern
terminals and the SW across the northern terminals through the
late morning and then W through the afternoon before becoming
light again after 00z. A few showers may be possible in the late
morning, then thunderstorms likely in the afternoon. VFR
conditions prevail, but MVFR to IFR conditions possible in the
showers/storms.

&&

.MARINE...
High pressure will be in place across the waters through the
period, with the ridge axis in place across the central to
southern waters through the weekend, then shifting north of the
state for early next week. This will keep light winds in place
with S/SW flow across the northern half of the waters and SE/S
flow over the southern half of the waters through the weekend,
then becoming somewhat stronger E/SE for early next week. No
headlines expected through the period though, but winds and seas
locally higher near thunderstorms.

&&

.FIRE WEATHER...
No concerns.

&&

.Preliminary Point Temps/PoPs...
TPA  91  77  90  76 /  40  20  50  20
FMY  92  73  90  73 /  50  40  60  20
GIF  93  74  92  73 /  70  30  70  20
SRQ  91  75  91  74 /  40  10  50  20
BKV  92  73  92  72 /  50  20  50  20
SPG  90  79  90  78 /  40  10  40  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...24/Hubbard
DECISION SUPPORT...13/Oglesby

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 10:11 PM EDTRiver Flood WarningTBWPasco49 hr
Jul 8, 10:26 PM EDTAreal Flood WarningTBWHernando, Sumter4 days

Nearby

Beach Hazards Statements in Florida, 2021Every beach hazards statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.